Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 424, NWS Tulsa, OK

July 8, 2025Craig County, Mayes County, Rogers County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 8, 2025, 8:22 PM CDT for Craig County, Mayes County, Rogers County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2025, 8:22 PM CDT (01:22 UTC)
Expired
Jul 8, 2025, 8:45 PM CDT
In force
23 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Craig County, OK, Mayes County, OK, Rogers County, OK

The radar

The Tulsa radar (KINX), 51 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2025-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 846 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2025-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
846 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1151 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

069 
WUUS54 KTSA 090122
SVRTSA
OKC035-097-131-090145-
/O.NEW.KTSA.SV.W.0424.250709T0122Z-250709T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
822 PM CDT Tue Jul 8 2025

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southwestern Craig County in northeastern Oklahoma...
  Northeastern Rogers County in northeastern Oklahoma...
  Northwestern Mayes County in northeastern Oklahoma...

* Until 845 PM CDT.

* At 822 PM CDT, a severe thunderstorm was located over White Oak,
  moving southwest at 25 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Chelsea...                        White Oak...
  Big Cabin...                      Adair...

This includes Interstate 44 between mile markers 265 and 283.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3670 9527 3661 9513 3638 9531 3652 9551
TIME...MOT...LOC 0122Z 040DEG 23KT 3660 9525 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
964 
WWUS54 KTSA 090142
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
842 PM CDT Tue Jul 8 2025

OKC035-097-131-090151-
/O.EXP.KTSA.SV.W.0424.000000T0000Z-250709T0145Z/
Craig OK-Rogers OK-Mayes OK-
842 PM CDT Tue Jul 8 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CRAIG...
NORTHEASTERN ROGERS AND NORTHWESTERN MAYES COUNTIES WILL EXPIRE AT
845 PM CDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, gusty
winds are still possible with this thunderstorm.

&&

LAT...LON 3670 9527 3661 9513 3638 9531 3652 9551
TIME...MOT...LOC 0141Z 040DEG 23KT 3651 9535 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 6:28 PM CDT, 1 hour 54 minutes earlier. Its key messages:

  • Issued at 1258 PM CDT Tue Jul 8 2025
  • Daily rain and storm chances will continue through the next week. The one drier day will be Thursday.
  • Limited severe potential today with locally damaging wind the primary threat. Also, a heavy rain threat will exist through this evening.
  • Afternoon heat indices will creep up into the 95-105F range each of the next few afternoons. The warmest days will be Thursday and Friday.
Area forecast discussion, Jul 8, 6:28 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
628 PM CDT Tue Jul 8 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 1258 PM CDT Tue Jul 8 2025

   - Daily rain and storm chances will continue through the next week.
     The one drier day will be Thursday.

   - Limited severe potential today with locally damaging wind the primary
     threat. Also, a heavy rain threat will exist through this
     evening.

   - Afternoon heat indices will creep up into the 95-105F range
     each of the next few afternoons. The warmest days will be
     Thursday and Friday.

&&

.SHORT TERM...
(Through tonight )
Issued at 1258 PM CDT Tue Jul 8 2025

Deep tropical moisture remains entrenched across the area with
PWAT values above the 90th percentile (highest in SE Oklahoma and
NW Arkansas). Numerous showers and thunderstorms formed along a
boundary earlier north of I-40 and are steadily working south and
east. These showers and storms resulted in locally significant
rainfall and flooding in some areas earlier today. Showers and
storms will slowly move out of the area the next few hours.
However, they will remain capable of very heavy rainfall and may
result in additional flash flooding. A few of the stronger storms
could produce strong gusty winds. Isolated showers and storms may
redevelop across the north this evening or tonight based on CAM
guidance, but confidence in that is low given the convective
overturning that has been observed.

High temperatures today will reach the upper 80s to low 90s once
again. Given recent rains, heat indices will exceed 100 F in a
few places. Low temperatures will again fall into the low to mid
70s tonight.

&&

.LONG TERM...
(Tomorrow through Tuesday)
Issued at 1258 PM CDT Tue Jul 8 2025

The upper level trough axis will begin to shift east Wednesday.
There will still be sufficient moisture and instability, but forcing
will wain. As a result, showers and storms are still expected, but
coverage and intensity will be lower. The highest coverage will
focus on the southeast portions of the forecast area. Afternoon
highs will reach the low 90s with heat indices of 95-102F.

Thursday and much of Friday will be dry as brief shortwave ridging
builds in. Temperatures will rise a couple of degrees, with highs in
the low to mid 90s. Afternoon heat indices, compounded by elevated
dew points from recent rains, will reach 95-105F. Increased
southerly breeziness may offset some of the apparent heat.

Any break in the storm cycle will be brief as a trough digs into the
central Plains late Friday, with a secondary wave Saturday into
Sunday. With plentiful moisture returning to the area (PWAT near
or above 2") and good instability, showers and thunderstorms will
blossom. The most likely impact will be areas of very heavy
rainfall and the potential for flash flooding. Stronger storms
could also result in gusty winds. Limited wind shear will
generally keep the severe weather threat to a more minimal level.
Diffuse troughing will allow for daily storm chances going
through at least the middle of next week. High temperatures will
drop with the increased storm activity, generally in the mid to
upper 80s.

&&

.AVIATION...
(00Z TAFS)
Issued at 626 PM CDT Tue Jul 8 2025

A few storms may yet spread into portions of NE OK and far NW AR
this evening with the early day convection likely stabilizing
areas further south. Storm coverage expected to dissipate by late
evening. Guidance remains consistent with areas of fog overnight
with highest chances across far NW AR where periodic IFR could
develop. Similar pattern continues on Wednesday though overall
storm coverage expected to be less with somewhat higher chances
across western AR terminals.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  93  74  94 /  10  20  10   0
FSM   74  93  74  95 /  20  30  20  10
MLC   71  91  72  93 /  10  20  10   0
BVO   70  92  71  93 /  10  20  10   0
FYV   69  90  70  91 /  10  30  20  10
BYV   69  90  70  92 /  20  30  20  10
MKO   71  91  72  93 /  10  20  10   0
MIO   70  91  72  93 /  10  20  20   0
F10   71  91  72  93 /  10  20  10   0
HHW   71  90  71  93 /  20  30  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...06
LONG TERM....06
AVIATION...07
Hazardous weather outlook, Jul 8, 5:06 PM CDT, 3 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
506 PM CDT Tue Jul 8 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
506 PM CDT Tue Jul 8 2025

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.
SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Areawide.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...South of I-40.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...South of I-40.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Areawide.
	ONSET...Ongoing.

DISCUSSION...
Areas of showers and thunderstorms are present across southeast
Oklahoma late this afternoon. These storms will move southeast
through the rest of afternoon, producing areas of very heavy
rainfall and flash flooding. A few of the storms may result in
strong gusty winds as well. A storm or two may also move into
parts of northeast Oklahoma this evening before dying off around
sunset. Where skies have been clear and free of rain, heat
indices have risen to around 100 degrees plus this afternoon and
will continue through sunset.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

WEDNESDAY...Thunderstorm Potential.
THURSDAY...Dangerous Heat Potential.
FRIDAY TO MONDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
A few scattered storms will continue Wednesday, but mostly across
southeast OK and northwest AR. Thursday will be drier, with high
heat indices of up to 105 F expected. The heat continues into
Friday before storm activity increases late in the day.
Thunderstorms, some of which may produce heavy rain, will continue
off and on through the weekend and into next week. The severe
thunderstorm potential will be low.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 8, 3:32 PM CDT, 4 hours 50 minutes before
Special Weather Statement
National Weather Service Tulsa OK
332 PM CDT Tue Jul 8 2025

OKZ073-082100-
Pittsburg OK-
332 PM CDT Tue Jul 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PITTSBURG COUNTY
THROUGH 400 PM CDT...

At 332 PM CDT, Doppler radar indicated a strong thunderstorm near
Scipio, moving south at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Arpelar...                        Haywood...
Scipio...                         Mcalester...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3505 9609 3506 9607 3509 9606 3512 9603
      3512 9601 3515 9601 3515 9595 3514 9591
      3516 9588 3484 9578 3482 9609
TIME...MOT...LOC 2032Z 355DEG 28KT 3509 9599

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 8, 4:01 PM CDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
401 PM CDT Tue Jul 8 2025

OKZ073-082145-
Pittsburg OK-
401 PM CDT Tue Jul 8 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL PITTSBURG COUNTY
THROUGH 445 PM CDT...

At 401 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
northwest of Haywood, moving south at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Arpelar...                        Haywood...
Savanna...                        Ashland...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3501 9609 3501 9588 3476 9583 3477 9609
TIME...MOT...LOC 2101Z 000DEG 16KT 3495 9599

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 8, 4:23 PM CDT, 3 hours 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
423 PM CDT Tue Jul 8 2025

OKZ073-082215-
Pittsburg OK-
423 PM CDT Tue Jul 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PITTSBURG COUNTY
THROUGH 515 PM CDT...

At 423 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
east of Ashland, moving south at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Kiowa...                          Pittsburg...
Ashland...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3468 9589 3468 9609 3478 9609 3477 9580
      3460 9573 3459 9588
TIME...MOT...LOC 2123Z 351DEG 21KT 3478 9601

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 8, 7:20 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
720 PM CDT Tue Jul 8 2025

OKZ054-090100-
Osage OK-
720 PM CDT Tue Jul 8 2025

...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL OSAGE COUNTY THROUGH
800 PM CDT...

At 720 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles northwest of Pawhuska to 2 miles
northeast of Wynona. Movement was south at 10 mph.

HAZARD...Wind gusts 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Nelagoney...                      Pershing...
Wynona...                         Pawhuska...
Tallant...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3655 9648 3640 9625 3660 9619 3679 9643
TIME...MOT...LOC 0020Z 351DEG 7KT 3671 9638 3657 9630

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 8, 7:38 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Tulsa OK
738 PM CDT Tue Jul 8 2025

OKZ056-090115-
Nowata OK-
738 PM CDT Tue Jul 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN NOWATA COUNTY
THROUGH 815 PM CDT...

At 737 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southeast of South Coffeyville, moving south at 10 mph.

HAZARD...Wind gusts 40 to to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
South Coffeyville...              Lenapah...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3682 9546 3681 9567 3700 9567 3700 9548
TIME...MOT...LOC 0037Z 352DEG 9KT 3695 9558

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 8, 8:17 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
817 PM CDT Tue Jul 8 2025

OKZ056-057-061-062-090145-
Craig OK-Rogers OK-Nowata OK-Mayes OK-
817 PM CDT Tue Jul 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN CRAIG...NORTHEASTERN
ROGERS...NORTHWESTERN MAYES AND SOUTHEASTERN NOWATA COUNTIES THROUGH
845 PM CDT...

At 816 PM CDT, Doppler radar indicated a strong thunderstorm over
White Oak, moving southwest at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
New Alluwe...                     Pensacola...
Big Cabin...                      Strang...
Adair...                          Vinita...
Chelsea...                        Ketchum...
White Oak...                      Cherokee State Park...

This includes Interstate 44 between mile markers 266 and 289.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3665 9500 3654 9500 3635 9519 3655 9558
      3665 9547 3677 9532
TIME...MOT...LOC 0116Z 052DEG 25KT 3663 9524

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 7:20 PM CDTSpecial Weather StatementTSAOsage40 min
Jul 8, 7:38 PM CDTSpecial Weather StatementTSANowata37 min
Jul 8, 8:03 PM CDTSevere Thunderstorm WarningTSANowata24 min
Jul 8, 8:17 PM CDTSpecial Weather StatementTSACraig28 min
Jul 8, 8:29 PM CDTSpecial Weather StatementTSANowata46 min
Jul 8, 8:39 PM CDTSpecial Weather StatementTSAWashington36 min
Jul 8, 8:44 PM CDTSpecial Weather StatementTSAMayes31 min
Jul 8, 8:57 PM CDTSevere Thunderstorm WarningTSAWashington33 min
Jul 8, 9:43 PM CDTSpecial Weather StatementTSAWashington32 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.